Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 17, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Feb 25, 2011, 7:54 PM CST for Henry County, Rock Island County, Illinois. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 7:54 PM CST (01:54 UTC)
- Expired
- Feb 25, 2011, 10:55 PM CST
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Henry County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Moline (MLII2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
213 WGUS43 KDVN 260154 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 754 PM CST FRI FEB 25 2011 .SNOWMELT AND RAINFALL WITHIN THE PAST 2 WEEKS HAS RESULTED IN FLOODING ON THE ROCK RIVER AT MOLINE. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && ILC073-161-261354- /O.NEW.KDVN.FL.W.0017.110226T0154Z-110301T0000Z/ /MLII2.1.ER.110225T2355Z.110226T1800Z.110227T1200Z.NO/ 754 PM CST FRI FEB 25 2011 ...FLOOD WARNING IN EFFECT UNTIL SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE ROCK RIVER AT MOLINE. * UNTIL SUNDAY MORNING. * AT 7:30 PM FRIDAY THE STAGE WAS 12.0 FEET...AND RISING. * FLOOD STAGE IS 12 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 12.5 FEET SATURDAY. FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 12 FEET...WATER AFFECTS RESIDENCES IN THE FRIENDSHIP FARM AREA. $$
1 follow-up statement
107 WGUS83 KDVN 260456 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1055 PM CST FRI FEB 25 2011 RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/QUADCITIES . && IAC045-163-261655- /O.EXT.KDVN.FL.W.0013.000000T0000Z-110304T0000Z/ /DEWI4.2.ER.110219T2112Z.110228T1200Z.110302T1200Z.NO/ 1055 PM CST FRI FEB 25 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WAPSIPINICON RIVER NEAR DE WITT. * UNTIL WEDNESDAY MORNING. * AT 10:00 PM FRIDAY THE STAGE WAS 11.3 FEET...AND STEADY. * FLOOD STAGE IS 11 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 11.6 FEET MONDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 12 FEET...WATER AFFECTS HOMES ALONG OLD U.S. HIGHWAY 61. THE RIVER IS BANK FULL IN MOST AREAS. $$ ILC073-161-260525- /O.CAN.KDVN.FL.W.0017.000000T0000Z-110301T0000Z/ /MLII2.1.ER.110225T2355Z.110226T0230Z.110226T0345Z.NO/ 1055 PM CST FRI FEB 25 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE ROCK RIVER AT MOLINE. * AT 10:30 PM FRIDAY THE STAGE WAS 12.0 FEET...AND FALLING. * FLOOD STAGE IS 12 FEET. * FELL BELOW FLOOD STAGE AT 9:45 PM FRIDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FORECAST...FALL TO 11.6 FEET SUNDAY MORNING. ICE ACTION MAY CAUSE RIVER LEVELS TO FLUCTUATE FROM THE FORECAST STAGES. * IMPACT...AT 12 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH STREET BRIDGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 25, 3:02 PM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Feb 25, 3:02 PM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 PM CST FRI FEB 25 2011 .SYNOPSIS... THE STORM SYSTEM THAT BROUGHT THE SNOW YESTERDAY HAS WHISKED OFF TO NEW ENGLAND. ZONAL FLOW WAS EVIDENT ACROSS THE COUNTRY WITH ANOTHER POTENT TROUGH DIVING ALONG THE WEST COAST. VERY COLD TEMPERATURES NOTED AT 850 MB AT 12Z WITH THE -20C LINE AS FAR SOUTH AS THE SD/NE STATE LINE AND OVER TO UPPER MI. A COUPLE OF WAVES WERE OUT IN THE CENTRAL ROCKIES AND WILL ZIP EASTWARD IN THE ZONAL FLOW. HIGH PRESSURE OVER THE AREA WAS GIVING PLENTY OF SUNSHINE TO PORTIONS OF THE CWA. BUT RETURN SOUTHERLY FLOW IN THE PLAINS WAS EASILY OVERRUNNING THE ARCTIC AIR WITH WIDESPREAD SNOW IN NEB AND INTO SD...AND JUST EDGING INTO WESTERN IA. CURRENT TEMPS RANGED FROM BELOW ZERO IN THE DAKOTAS AND NORTHERN MN TO THE MID 20S TO MID 30S IN THE DVN CWA. ..HAASE.. && .SHORT TERM...TONIGHT AND SATURDAY... FORECAST FOCUS ON LIGHT SNOW ACCUMULATIONS TONIGHT AND SATURDAY. NOTE...MODELS REALLY STRUGGLING WITH THE MOISTURE AS THE GFS AS AN EXAMPLE FOR TODAY INDICATED A SATURATED SOUNDING AND OVER AN INCH OF SNOW SHOULD HAVE FALLEN TODAY. BUT YET IT HAS BEEN SUNNY ALL DAY. THIS IS WHAT HAPPENED YESTERDAY WITH THE DRY AIR OVERWHELMING THE DVN CWA WITH SNOWFALL AMOUNTS HALF WHAT WAS FORECAST. ANYWAY MOVING ON TO THE NEXT EVENT. TOTAL ACCUMULATIONS TONIGHT THROUGH SATURDAY SHOULD RANGE FROM ABOUT 2 TO 3 INCHES NORTH OF I-80...BETWEEN 1 TO 2 INCHES FROM ABOUT I-80 TO NEAR HIGHWAY 34 (GALESBURG ON WEST)...AND LESS THAN AN INCH SOUTH OF HIGHWAY 34. THIS LOOKS TO BE A SUB-ADVISORY EVENT BUT THERE COULD BE AN ISOLATED 4 INCH AMOUNT NORTH OF HIGHWAY 30. TONIGHT...WAVE IN THE ZONAL FLOW WILL MOVE ACROSS THE DVN CWA TONIGHT. MOISTURE WILL STILL BE SOMEWHAT LIMITED WITH PRECIPITABLE WATERS INCREASING A BIT TO ABOUT 0.30 INCHES. STILL FIGHTING THE DRY AIR EARLY THIS EVENING BUT COULD BE A FEW FLURRIES IN OUR WESTERN CWA. WARM ADVECTION THEN KICKS IN ALLOWING FOR LIGHT SNOW TO INCREASE LATER THIS EVENING AND OVERNIGHT. HOWEVER THE SNOW SHOULD DIMINISH OR END LATE TONIGHT AS THE WAVE EXITS TO THE EAST. ACCUMULATIONS SHOULD BE LESS THAN AN INCH. MIN TEMPS TO RANGE FROM AROUND 10 ABOVE IN OUR FAR NW CWA TO THE MID 20S IN OUR SE. VISIBILITIES SHOULD LOWER TO MAINLY 2 TO 4 MILES. SATURDAY...A STRONGER WAVE IN THE ZONAL FLOW ROLLS ACROSS THE CWA. WITH CONTINUED SOUTHWEST FLOW ALOFT MOISTURE WILL INCREASE. FORECAST SOUNDINGS INDICATE PRECIPITABLE WATERS OVER ONE-HALF INCH. AFTER A BRIEF BREAK EARLY IN THE MORNING WIDESPREAD LIGHT SNOW SHOULD COMMENCE IN THE MORNING AND CONTINUE THROUGH THE AFTERNOON. WITH THE BETTER MOISTURE IN PLACE VISIBILITIES IN THE SNOW SHOULD LOWER TO 1 TO 2 MILES AT TIMES...POSSIBLY LOWER. ACCUMULATIONS SHOULD BE ABOUT 1 TO 2 INCHES NORTH TO LESS THAN ONE-HALF INCH SOUTH. MIXING RATIOS ARE ABOUT 2 G/KG IMPLYING MAX ACCUMULATIONS OF 4 INCHES USING THE GARCIA METHOD. MAX TEMPS WILL RANGE FROM THE MID 20S NORTH TO THE MID 30S SOUTH. CLIMATE NOTE...MOLINE STILL NEEDS 1.1 INCHES OF SNOW TO BREAK THE RECORD FOR THE SNOWIEST FEBRUARY. SNOWFALL THIS MONTH STANDS AT 19.7 INCHES WITH THE RECORD OF 20.7 INCHES SET IN 1994. ..HAASE.. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY... FOR SATURDAY NIGHT THROUGH MONDAY THE MAIN CONCERN WILL BE THE POTENT STORM MOVING THROUGH THE REGION. THE 00Z ECMWF WAS IN GOOD AGREEMENT WITH IT/S PREVIOUS RUN AND IS THE PREFERRED SOLUTION WITH IT/S SOUTHERN PLACEMENT OF THE SYNOPTIC FEATURES...NAMELY THE WARM FRONT STRETCHING WEST-EAST ACROSS NORTHERN MO AND CENTRAL IL. THE OTHER GFS/NAM/GEM REMAIN FURTHER TO THE NORTHWEST BUT HAVE SHIFTED THEIR SURFACE FEATURES TO THE SOUTHEAST WHEN COMPARED TO YESTERDAYS RUNS. THE 12Z ECMWF LIKEWISE HAS ALSO HELD THE SURFACE FRONT FURTHER TO THE SOUTH THAN THE 00Z RUN BUT WILL DISCOUNT THIS SOLUTION FOR NOW. A STRONG RETURN OF LOW LEVEL WARM MOIST AIR STILL LOOKS ON TRACK FOR SUNDAY AS THE UPPER TROF EJECTS NORTHEAST OUT OF AZ/NM. WILL CONTINUE TO MENTION CHANCE POPS FOR RAIN WITH ISOLATED TSRA DUE TO THE STRONG THETA-E ADVECTION AND WITH THE CWFA IN THE ENTRANCE REGION OF A 300MB JET STREAK. IF THE PCPN MANAGES TO SPREAD OVER THE NORTHERN CWFA SUNDAY MORNING SURFACE TEMPS WILL BE COLD ENOUGH FOR FREEZING RAIN. HOWEVER HAVE NOT MENTIONED IT DUE TO THE UNCERTAINTY OF THE TIMING OF THE ONSET OF THE PRECIPITATION. SUNDAY NIGHT THE UPPER TROF WILL LIFT NORTHEAST THROUGH THE SOUTHERN PLAINS...REACHING MO BY 12Z. THIS WILL DRIVE A SURFACE WAVE ALONG THE FRONT REACHING NORTHEAST MO OR CENTRAL IL BY MONDAY MORNING. LOW LEVEL TEMPERATURES BY THIS TIME WILL BE WARM ENOUGH TO SUPPORT ALL RAIN THROUGH SUNDAY EVENING. WITH VERY MOIST AIR IN PLACE ALONG THE BOUNDARY THE STRONG LOW LEVEL CONVERGENCE AHEAD OF THE WAVE SHOULD RESULT IN WIDESPREAD RAINS AND SOME THUNDER OVER THE CWFA. HIGHER RAINFALL AMOUNTS OF AN INCH PLUS ARE EXPECTED OVER THE SOUTHERN THIRD. THIS COULD RESULT IN A RENEWED ROUND OF RIVER FLOODING OVER THE SOUTHERN CWFA. COLD AIR POURING IN BEHIND THE SYSTEM WILL CHANGE PCPN OVER TO SNOW BEFORE THE PRECIPITATION ENDS MONDAY MORNING. AT THIS TIME IT APPEARS ANY ACCUMULATIONS WILL BE MINOR. MODELS HAVE BACKED OFF SOME ON THE STRONG WINDS BEHIND THE SYSTEM FOR LATE SUNDAY NIGHT AND MONDAY...BUT STILL LOOKS BLUSTERY. FOR THE REST OF THE WEEK IT STILL LOOKS LIKE REGION WILL BE UNDER A BROAD WEST NORTHWEST MID LEVEL FLOW. A WEAK SYSTEM PASSES TO OUR NORTH LATE TUESDAY DRAGGING A WEAK COLD FRONT THROUGH THE REGION BY WEDNESDAY MORNING. THERE IS VERY LITTLE MOISTURE FOR THIS SYSTEM TO WORK WITH SO THE FROPA SHOULD BE DRY. ANOTHER S/W IS PROGGED TO MOVE THROUGH THE REGION BY THE END OF THE WEEK AND HAVE INCLUDED SOME LOW POPS THURSDAY INTO FRIDAY TO COVER THIS. PRECIPITATION TYPE SHOULD BE MAINLY RAIN ALTHOUGH A MENTION OF R/S MIX WAS INCLUDED IN THE NORTH THURSDAY NIGHT. THE WEST NORTHWEST FLOW FOR MID TO LATE WEEK SHOULD KEEP TEMPERATURES NEAR TO JUST ABOVE NORMAL FOR EARLY MARCH. ..DLF.. && .AVIATION... VFR CONDS TONIGHT WITH LIGHT SNOW SPREADING INTO EASTERN IA LATE THIS EVENING AND ENDING LATE TONIGHT. OCNL MVFR VIS IN -SN. THEN MORE SNOW DEVELOPS SATURDAY MORNING AND CONTINUES THROUGH THE AFTERNOON. MVFR CIGS WITH OCNL IFR VIS IN -SN. NORTHWEST WINDS LESS THAN 10 KNOTS THIS AFTERNOON BECOMING NORTH TO NORTHEAST TONIGHT. WINDS TURNING EAST TO SOUTHEAST LESS THAN 10 KNOTS ON SATURDAY. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && HAASE/DLF
Hazardous weather outlook, Feb 25, 3:39 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 339 PM CST FRI FEB 25 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-262145- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 339 PM CST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL BECOME LIKELY OVER PORTIONS OF THE OUTLOOK AREA LATE THIS EVENING AND CONTINUE OVERNIGHT. HOWEVER ACCUMULATIONS SHOULD BE AN INCH OR LESS. SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF LIGHT SNOW ARE EXPECTED ON SATURDAY WITH ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES OVER MOST OF THE OUTLOOK AREA. AN ACTIVE WEATHER PATTERN WILL LEAD TO ANOTHER POTENTIALLY MAJOR STORM SYSTEM WHICH COULD PRODUCE SIGNIFICANT AMOUNTS OF RAIN IN PORTIONS OF THE OUTLOOK AREA SUNDAY INTO MONDAY. THE LATEST TRENDS SUGGEST THAT THE EVENT MAY BEGIN WITH RAIN AND ISOLATED THUNDERSTORMS ON SUNDAY...PERHAPS BEGINNING WITH A BRIEF PERIOD OF FREEZING RAIN OR SNOW NORTH OF INTERSTATE 80. SUNDAY NIGHT SHOULD BRING MODERATE TO HEAVY RAINFALL...WITH ISOLATED RUMBLES OF THUNDER POSSIBLE. PRECIPITATION SHOULD SWITCH BACK BRIEFLY TO ALL SNOW ON MONDAY BEFORE ENDING. ANY HEAVY RAINFALL MAY CAUSE SIGNIFICANT RISES ON AREA RIVERS SO STAY TUNED TO LATER FORECASTS AND ANY UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. HOWEVER REPORTS OF SNOWFALL AMOUNTS OF AN INCH OR MORE TONIGHT AND SATURDAY WILL BE APPRECIATED. HAASE
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.